MAUDE Adverse Event Report: ABBOTT VASCULAR BAREWIRE EMBOSHIELD FILTER DELIVERY WIRE; EMBOLIC PROTECTION SYSTEM

ABBOTT VASCULAR BAREWIRE EMBOSHIELD FILTER DELIVERY WIRE; EMBOLIC PROTECTION SYSTEM
Catalog Number 22440-31
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional barewire emboshield device referenced in b5 is filed under separate medwatch report number.
 
Event or Problem Description
It was reported the procedure was to treat a lesion in the heavily calcified superficial femoral artery.When the barewire was removed from the package, it was noted the tip coils were stretched [unraveled] therefore the wire was not used.A second barewire was advanced with the emboshield nav6 embolic protection system (eps) to the peroneal artery, the filter was deployed in the popliteal artery, and then a jetstream device was used.After the filter was retrieved and the eps removed from the patient, it was noted the tip coils of the barewire were unraveled and very stretched out.The physician pulled on the tip of the wire and it separated from the body of the wire.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported break to the barewire tip was confirmed.Lot history record (lhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The investigation determined that the reported barewire coil damage was likely due to circumstances of the procedure.It is likely that the stretched tip coils occurred due to interaction with the jetstream device, or anatomy during removal.Reportedly, outside of the patient, the physician pulled on the tip, causing the tip to separate.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
BAREWIRE EMBOSHIELD FILTER DELIVERY WIRE
Common Device Name
EMBOLIC PROTECTION SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19254529
Report Number2024168-2024-05529
Device Sequence Number6438090
Product Code NTE
UDI-Device Identifier08717648137808
UDI-Public(01)08717648137808(17)260930(10)3100361
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number22440-31
Device Lot Number3100361
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient RaceBlack Or African American